Stage 4 pancreatic cancer - recently developed hoarse voice

FormerMember
FormerMember
  • 7 replies
  • 24 subscribers
  • 15932 views

A close family member was diagnosed with stage 4 pancreatic cancer with liver mets and portal vein compression mid March 2017. She has chosen not to have any treatment aimed at prolonging her life. She is being extremely pragmatic and brave and has managed most of her financial affairs to ensure that her wishes are set in place. 

We understand that this is one of the most challenging cancers, however our journey appears to have gathered speed as last week she started to become jaundiced. Blood tests confirmed that her bilirubin levels had increased and we arranged for an ultrasound which unfortunately shows that the blockage is not viable  for a stent which was a real blow. 


I understand that her liver is now failing, itching from the jaundice is increasing too, nausea, lack of appetite, produces a lot of phlegm for some reason. Pain primarily under control with limited medication 10mg Zomorph once or twice daily as needed, occasional oramorph at night, omeprazole and creon. 


My current concern is that her voice has suddenly become hoarse as if she is about to lose her voice - the GP said it is related to the underlying disease - has anyone experienced this? Did it go away? I was concerned it may be related to the development of varices in the oesophagus


Many thanks 



  • FormerMember
    FormerMember

    No...my husband didn't suffer from that, but it does manifest itself in different ways.  The itching was one thing that my husband hated...it made him so very uncomfortable, it's such a pity she can't have a stent as that would have made her much more comfortable.

  • FormerMember
    FormerMember in reply to FormerMember

    Thank you, it certainly does appear that whilst there are core similarities there are also many individual oddities with PC. I can only assume that inflammation in and around the pancreas presses on nerves that create some of these seemingly innocent side effects 

    Each day is a new day.....

  • Hi Charlotte

    Yes, my husband had this side effect. We thought that it might have been related to the chemotherapy but your friend isn't having that. His voice came and went but it did not return to normal.


    I am sorry that your friend's disease does seem to be progressing. I admire her attitude and you for your friendship which must be a great thing for her.


    Squeaky

  • FormerMember
    FormerMember in reply to Squeaky

    Squeaky,

    Thank you, her voice is a little better today but far from normal. She continues to bring up phlegm which looks ok most of the time. The GP has suggested that she try taking two omeprazole daily as the voice and phlegm may possibly be caused or aggravated by acid reflux - worth a try 


    Drinks a lot of water and I like to keep an eye on this as I don't want her to feel full with water and then not eat - it's a balancing act 


    It's my aunt who's poorly, she's really a mum to me and is my best friend. 

  • FormerMember
    FormerMember in reply to FormerMember

    I feel for you. My bother dianosed with stage 4 pancreatic ca. Had a sent  on bile duct and is now experiencing hoarse voice.

  • Hi

    I'm not sure if you noticed but this post is nearly 2 years old so you might not get a reply as people's circumstances may have changed and they may no longer be on this site.

    If you join this group then you can post your question about your brother having a hoarse voice. To join just click on 'Join This Group' which you'll see towards the top of this page.

    Best wishes in your search for some answers for your brother.

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"

  • This thread is being marked for retention by the moderator, as some members are still finding this useful.